Alert archive / Arizona / Red Flag Warnings in 2013

Red Flag Warning 15, NWS Tucson, AZ

May 27, 2013

NWS Tucson, AZ issued this red flag warning at May 27, 2013, 1:52 PM MST. It took effect at May 28, 2013, 11:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 27, 2013, 1:52 PM MST (20:52 UTC)
In effect from
May 28, 2013, 11:00 AM MST
Expired
May 28, 2013, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

The text

As transmitted, in the capitals the NWS used until 2016.

636 
WWUS85 KTWC 272052
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
152 PM MST MON MAY 27 2013

AZZ146-148-281400-
/O.NEW.KTWC.FW.W.0015.130528T1800Z-130529T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
152 PM MST MON MAY 27 2013

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY 
FOR GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG AND 
GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY 
HIGH FIRE DANGER RATING...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR
GRAHAM...GREENLEE AND COCHISE COUNTIES.

* AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GRAHAM...
  GREENLEE AND COCHISE COUNTIES.

* TIMING...STRONG WINDS AND LOW HUMIDITIES WILL DEVELOP IN THE
  LATE MORNING HOURS AND PERSIST INTO THE EARLY EVENING. THE
  STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 3 AND
  6 PM.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF 35
  MPH.

* RELATIVE HUMIDITY...HUMIDITIES BETWEEN 5 TO 12 PERCENT ARE
  FORECAST TO OCCUR.

* IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS AND
  DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
781 
WWUS85 KTWC 281220
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
520 AM MST TUE MAY 28 2013

AZZ146-148-282300-
/O.CON.KTWC.FW.W.0015.130528T1800Z-130529T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
520 AM MST TUE MAY 28 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES
DUE TO STRONG AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES
AND A VERY HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES. 

* AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GRAHAM...
  GREENLEE AND COCHISE COUNTIES. 

* TIMING...STRONG WINDS AND LOW HUMIDITIES WILL DEVELOP IN THE 
   LATE MORNING HOURS AND PERSIST INTO THE EARLY EVENING. THE 
   STRONGEST WINDS AND LOWEST HUMIDITIES ARE EXPECTED BETWEEN 3 
   AND 6 PM. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF
   35 MPH. 

* RELATIVE HUMIDITY...HUMIDITIES BETWEEN 5 TO 12 PERCENT ARE 
   FORECAST TO OCCUR.

* IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO 
   EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS 
   AND DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
154 
WWUS85 KTWC 282035
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
135 PM MST TUE MAY 28 2013

AZZ146-148-290300-
/O.CON.KTWC.FW.W.0015.000000T0000Z-130529T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
135 PM MST TUE MAY 28 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING FOR GRAHAM...GREENLEE AND COCHISE COUNTIES DUE TO STRONG 
AND GUSTY SOUTHWEST WINDS...LOW RELATIVE HUMIDITIES AND A VERY 
HIGH FIRE DANGER RATING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GRAHAM...GREENLEE AND COCHISE COUNTIES.

* AFFECTED AREA...THE RED FLAG WARNING IS IN EFFECT FOR GRAHAM...
  GREENLEE AND COCHISE COUNTIES. THE STRONGEST WINDS WILL BE NEAR
  THE ARIZONA/NEW MEXICO BORDER.

* TIMING...STRONG WINDS AND LOW HUMIDITIES WILL PERSIST INTO THE
  EARLY EVENING. THE STRONGEST WINDS AND LOWEST HUMIDITIES ARE
  EXPECTED BETWEEN 3 AND 6 PM.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS OF
  35 MPH.

* RELATIVE HUMIDITY...HUMIDITIES BETWEEN 3 TO 8 PERCENT ARE
  FORECAST TO OCCUR.

* IMPACTS...ANY ONGOING OR NEW FIRES WILL HAVE THE POTENTIAL TO
  EXPERIENCE RAPID GROWTH AND SPREAD DUE TO THE STRONG WINDS AND
  DRY CONDITIONS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
340 
WWUS85 KTWC 290245
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
745 PM MST TUE MAY 28 2013

AZZ146-148-290345-
/O.EXP.KTWC.FW.W.0015.000000T0000Z-130529T0300Z/
ARIZONA FIRE WEATHER ZONE 146
NORTHERN GREENLEE COUNTY-GRAHAM COUNTY NORTH OF GILA RIVER-
APACHE NF/SAN CARLOS BIA/SDC-ARIZONA FIRE WEATHER ZONE 148
GRAHAM COUNTY SOUTH OF GILA RIVER-TUCSON/MARANA/GREEN
VALLEY-SANTA CRUZ-COCHISE COUNTY-CORONADO NF/
SAFFORD BLM/TDC-
745 PM MST TUE MAY 28 2013

...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING...

OVERALL...RELATIVE HUMIDITY VALUES REMAIN WELL BELOW 15 PERCENT AT
730 PM AND ARE CLIMBING ONLY VERY SLOWLY. HOWEVER WINDS HAVE
DIMINISHED BELOW RED FLAG CRITERIA ACROSS THE WARNED AREA AND ARE
EXPECTED TO CONTINUE TO TAPER OFF INTO THE NIGHT. THEREFORE THE
RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 8 PM THIS EVENING.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

$$

CERNIGLIA
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 27, 9:10 AM MST, 4 hours 42 minutes earlier.

Area forecast discussion, May 27, 9:10 AM MST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
910 AM MST MON MAY 27 2013

.SYNOPSIS...DRY CONDITIONS WILL PREVAIL INTO THIS WEEKEND EXCEPT FOR
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WHITE
MOUNTAINS TUESDAY NIGHT. A COOLING TREND WILL OCCUR TUESDAY AND
WEDNESDAY FOLLOWED BY HOTTER DAYTIME TEMPERATURES BY THIS WEEKEND.

&&

.DISCUSSION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATED
BROKEN CIRRIFORM CLOUDS ACROSS SE AZ AT THIS TIME. A VERY DRY
SURFACE REGIME PREVAILED WITH DEWPOINTS VALID 16Z RANGING FROM THE
SINGLE DIGITS TO MID 20S F. DEWPOINTS WERE GENERALLY 5-10 DEGS F
LOWER VERSUS 24 HOURS AGO. SURFACE TEMPS VALID 16Z WERE ABOUT 2-4
DEGS F COOLER VERSUS THIS TIME SUNDAY. 27/12Z KTWC SOUNDING ALSO
DEPICTED A DRY ENVIRONMENT...WITH PRECIP WATER NEAR 0.35 INCH. THE
COLUMN WAS NEARLY SATURATED IN THE 500-400 MB LAYER. 27/12Z UPPER
AIR PLOTS INDICATED TROUGH OVER THE WRN CONUS WITH NORTH-TO-SOUTH
RIDGE AXIS OVER THE CENTRAL CONUS PLAINS. THICKER CLOUDS JUST NORTH
AND WEST OF THIS FORECAST AREA WERE ASSOCIATED WITH A 90 KT 300 MB
SPEED MAX.

MID AND HIGH-LEVEL CLOUDS WILL MOVE EWD ACROSS SE AZ TODAY. PERHAPS
SOME VIRGA WILL BE ASSOCIATED WITH THIS CLOUDINESS BUT NO MEASURABLE
PRECIP IS EXPECTED TO OCCUR. MOSTLY CLEAR SKIES WILL PREVAIL TONIGHT.

TUE-WED...
27/00Z GFS/ECMWF WERE VERY SIMILAR WITH THE DEPICTION OF A
PROGRESSIVE UPPER TROUGH AXIS ACROSS THE SWRN CONUS TUESDAY FOLLOWED
BY NWLY FLOW ALOFT WEDNESDAY. THERE APPEARS TO BE ENOUGH MOISTURE TO
JUSTIFY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
WHITE MOUNTAINS TUE NIGHT. OTHERWISE...PRECIP-FREE CONDITIONS TO
CONTINUE TUE-WED. A TIGHT MID-LEVEL GRADIENT WILL SUPPORT BREEZY TO
WINDY CONDITIONS TUE AFTERNOON...AND BREEZY TO LOCALLY WINDY
CONDITIONS AGAIN WED AFTERNOON. A COOLING TREND WILL OCCUR...WITH
WEDNESDAY EXPECTED TO BE THE COOLEST DAY OF THIS FORECAST PERIOD.

THUR-SUN...
DRY CONDITIONS TO OCCUR AS NWLY FLOW ALOFT THUR TRANSITIONS TO WLY
FLOW ALOFT BY SUN. THE MOST SIGNIFICANT FEATURE WILL BE HOTTER
DAYTIME TEMPS. FOR INSTANCE...THE FIRST OCCURRENCE OF 100 F AT KTUS
MAY OCCUR FRIDAY...ALTHOUGH CONFIDENCE OF ACHIEVING 100 F IS MORE
LIKELY THIS WEEKEND.

&&

.AVIATION...BKN CLOUDS MAINLY ABOVE 15K FT AGL THIS MORNING FOLLOWED
BY DECREASING CLOUDS FROM WEST-TO-EAST THIS AFTERNOON. SKC-FEW
CLOUDS ABOVE 20K FT AGL TONIGHT THRU EARLY TUESDAY MORNING OR
28/12Z. SURFACE WIND THIS AFTERNOON AND EARLY THIS EVENING SLY/ SWLY
12-18 KTS WITH GUSTS TO AROUND 25 KTS. OTHERWISE...SURFACE WIND
GENERALLY LESS THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.

&&

.FIRE WEATHER...EXPECT DRY CONDITIONS INTO THIS WEEKEND EXCEPT FOR
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE WHITE
MOUNTAINS TUESDAY NIGHT. BREEZY TO WINDY CONDITIONS WILL OCCUR
TUESDAY AFTERNOON AS A LOW PRESSURE TROUGH MOVES ACROSS THE AREA.
THE CONFIDENCE IS QUITE HIGH THAT CRITICAL FIRE WEATHER CONDITIONS
WILL OCCUR TUESDAY AFTERNOON ESPECIALLY EAST OF TUCSON. THUS...A RED
FLAG WARNING WILL LIKELY BE ISSUED LATER TODAY FOR FIRE WEATHER ZONE
146 AND THE EASTERN PORTION OF FIRE WEATHER ZONE 148. EXPECT BREEZY
TO LOCALLY WINDY CONDITIONS AGAIN WEDNESDAY. HOWEVER...WIDESPREAD
CRITICAL FIRE WEATHER CONDITIONS ARE NOT LIKELY TO OCCUR. OTHERWISE
A COOLING TREND WILL OCCUR TUESDAY AND WEDNESDAY FOLLOWED BY HOTTER
DAYTIME TEMPERATURES BY THIS WEEKEND.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...NONE.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

BF

Nearby

Red Flag Warnings in Arizona, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.